MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1-1/2 BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 18X1-1/2 BLUNT FILL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305180
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the needle immediately broke off the hub.Verbatim: i was using a blunt fill needle to draw up a medication, when i stuck the needle into the rubber stopper of the vial, the needle immediately broke off the hub.I removed it and proceeded to use a different needle to draw up medication.Was there injury? no.
 
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.It was reported that the needle detached from the hub.One sample with an opened blister package was received for evaluation by the quality team.Visual inspection confirmed the needle was separated from the hub and has approximately 50 percent of the necessary epoxy.No other defects or imperfections were observed.This condition could occur during assembly in the event of a cannulator misfeed.A device history record review was completed for material number 305180, lot 5177539.The review did not identify any quality issues during production that could have contributed to the reported condition, and no related quality notifications were issued.All processes and final inspections met specification requirements.Cannulator verification confirmed that the settings were correct and product flow was acceptable.To date, no other similar events have been reported for this lot.Based on the investigation, including returned sample analysis, the customer reported symptom is confirmed.

Brand Name
NEEDLE 18X1-1/2 BLUNT FILL
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24118132
Report Number1911916-2026-00021
Device Sequence Number14949234
Product Code GAA
UDI-Device Identifier00382903051809
UDI-Public(01)00382903051809(11)250626(17)300630(10)5177539
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305180
Device Lot Number5177539
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer01/29/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown